Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 21, 2012, 6:18 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 6:18 PM MDT (00:18 UTC)
- Expired
- Jul 21, 2012, 7:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 166 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WUUS55 KCYS 220018 SVRCYS NEC045-165-220115- /O.NEW.KCYS.SV.W.0082.120722T0018Z-120722T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 618 PM MDT SAT JUL 21 2012 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 715 PM MDT * AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF HARRISON...OR 33 MILES EAST OF LUSK...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT ROBINSON CAMPGROUND AND CRAWFORD AROUND 715 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FORT ROBINSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4300 10340 4246 10337 4254 10393 4274 10400 TIME...MOT...LOC 0018Z 258DEG 15KT 4260 10383 WIND...HAIL 60MPH 1.00IN $$ RUBIN
3 follow-up statements
873 WWUS55 KCYS 220032 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 632 PM MDT SAT JUL 21 2012 NEC045-165-220115- /O.CON.KCYS.SV.W.0082.000000T0000Z-120722T0115Z/ DAWES NE-SIOUX NE- 632 PM MDT SAT JUL 21 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX AND WESTERN DAWES COUNTIES UNTIL 715 PM MDT... AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRISON...OR 34 MILES EAST OF LUSK...MOVING NORTHEAST AT 20 MPH. THE SEVERE STORM WILL CROSS HIGHWAY 20 JUST EAST OF HARRISON THROUGH 650 PM MDT. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN SIOUX AND WESTERN DAWES COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4300 10340 4246 10337 4254 10393 4274 10400 TIME...MOT...LOC 0031Z 220DEG 18KT 4266 10379 WIND...HAIL 60MPH 1.00IN $$ RUBIN
774 WWUS55 KCYS 220109 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 709 PM MDT SAT JUL 21 2012 NEC045-165-220115- /O.CON.KCYS.SV.W.0082.000000T0000Z-120722T0115Z/ DAWES NE-SIOUX NE- 709 PM MDT SAT JUL 21 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL SIOUX AND NORTHWESTERN DAWES COUNTIES UNTIL 715 PM MDT... AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF WHITNEY LAKE...OR 25 MILES WEST OF CHADRON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL SIOUX AND NORTHWESTERN DAWES COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4266 10338 4268 10389 4280 10386 4300 10340 TIME...MOT...LOC 0109Z 225DEG 24KT 4286 10347 WIND...HAIL 60MPH <.75IN $$ RUBIN
373 WWUS55 KCYS 220115 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 715 PM MDT SAT JUL 21 2012 NEC045-165-220126- /O.EXP.KCYS.SV.W.0082.000000T0000Z-120722T0115Z/ DAWES NE-SIOUX NE- 715 PM MDT SAT JUL 21 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SIOUX AND NORTHWESTERN DAWES COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4266 10338 4268 10389 4280 10386 4300 10340 TIME...MOT...LOC 0109Z 225DEG 24KT 4286 10347 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:10 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 21, 6:10 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 610 PM MDT SAT JUL 21 2012 .AVIATION...00Z TAF ISSUANCE LATEST RADAR LOOP WAS SHOWING SHOWING THE SHOWERS AND THUNDERSTORMS GRADUALLY DIMINISHING ACROSS AREAS ALONG AND WEST OF THE LARAMIE RANGE. MEANWHILE...EAST OF THE LARAMIE RANGE...CLUSTERS OF THUNDERSTORMS CONTINUE TO DEVELOP WHICH IS PRODUCING GUSTY WINDS BETWEEN 40 AND 50 MPH. THE THUNDERSTORM OUTFLOW BOUNDARY SHOULD CONTINUE TO PUSH EAST THROUGH BANNER AND KIMBALL COUNTY DURING THE NEXT HOUR OR SO. IT WILL BE INTERESTING TO SEE HOW FAR EAST THIS BOUNDARY PROPAGATES THIS EVENING. IF IT DOES CONTINUE TO PUSH EAST IT MAY TRIGGER A FEW ISOLATED SHOWERS AND STORMS AS IT ENCOUNTERS POCKETS OF INSTABILITY. FURTHER NORTH...THE INSTABILITY IS A LITTLE BETTER ALONG WITH MORE 0-6KM SHEAR. THIS AREA MAY SEE SOME STRONGER STORMS. THE CHADRON TAF SITE WILL CERTAINLY NEED TO BE WATCHED AS THE STORM ACROSS SIOUX COUNTY PUSHES EAST-NORTHEAST. OTHERWISE...THE CONVECTION SHOULD BEGIN TO DIE AFTER SUNSET...WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING TOMORROW AFTERNOON. COX && .PREV DISCUSSION... /ISSUED 443 PM MDT SAT JUL 21 2012/ UPDATE... WE HAVE SENT A QUICK UPDATE TO RAISE THE PRECIPITATION CHANCES THIS EVENING. LATEST RADAR LOOP WAS SHOWING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP OVER AREAS ALONG AND WEST OF THE LARAMIE RANGE. THIS CLUSTER OF SHOWERS AND STORMS WILL PERSIST THROUGH THE EARLY EVENING BEFORE DIMINISHING. FREQUENT LIGHTNING WILL BE THE ONE OF THE COMMON THEMES FROM THESE STORMS WHICH MAY START FIRES. IN ADDITION...THE STORMS WILL PRODUCE GUSTY ERRATIC WINDS WHICH MAY CAUSE ANY FIRE STARTS TO SPREAD QUICKLY. COX PREV DISCUSSION... /ISSUED 315 PM MDT SAT JUL 21 2012/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...CURRENT KCYS RADAR LOOP SHOWS SHOWERS AND TSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF THE LARAMIE RANGE AND SNOWY RANGE THIS AFTERNOON. OBSERVATIONS SHOW A WEAK COOL FRONT LOCATED ALONG THE NORTHERN LARAMIE RANGE FROM JUST NORTH OF DOUGLAS EASTWARD TO SOUTH OF ALLIANCE NEBRASKA. THIS FRONT IS SLOWLY DRIFTING NORTHWARD THIS AFTERNOON AND MAY BECOME THE FOCUS OF STRONGER THUNDERSTORMS THIS EVENING. HOWEVER...MOISTURE IS LIMITED SINCE MOST OF THE DEEPER MOISTURE IS FURTHER WEST ASSOCIATED WITH THE MONSOON FLOW AROUND THE STRONG UPPER LEVEL HIGH TO OUR SOUTHEAST. CAN NOT RULE OUT A FEW STRONGER TSTORMS ACROSS FAR EASTERN WYOMING AND NORTHWEST NEBRASKA PANHANDLE THROUGH LATE THIS EVENING. THE PRIMARY THREAT FROM TSTORMS WILL BE HEAVY RAINFALL AND STRONG GUSTY WINDS. ISOLATED TO WIDELY SCATTERED TSTORMS ARE EXPECTED OUTSIDE OF THIS AREA AS WELL...BUT THEY SHOULD REMAIN RATHER WEAK WITH MAINLY LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING. HIGH PRESSURE ALOFT WILL REMAIN SOUTHEAST OF THE REGION THROUGH SUNDAY AND MONDAY...SO DO NOT EXPECT MUCH CHANGE TO THE CURRENT WEATHER PATTERN INTO EARLY NEXT WEEK. AFTERNOON AND EVENING SHOWERS AND TSTORMS WILL CONTINUE EACH DAY WITH WARMER THAN NORMAL TEMPERATURES. HOWEVER...THERE WILL BE A GREATER CHANCE OF WIDESPREAD RAINFALL ACROSS THE FORECAST AREA COMPARED TO TODAY AS THE HIGH SHIFTS EASTWARD...ALLOWING MORE SUBTROPICAL MOISTURE TO MOVE INTO THE EASTERN PORTION OF THE FORECAST AREA. INCREASED POP AROUND 60 TO 70 PERCENT OVER THE MOUNTAINS...WITH POP BETWEEN 30 TO 50 PERCENT FOR THE LOWER ELEVATIONS INCLUDING THE HIGH VALLEYS WEST OF THE LARAMIE RANGE. SOME LOCATIONS MAY RECEIVE BETWEEN A QUARTER TO HALF INCH OF RAINFALL FROM THESE STORMS ALONG WITH GUSTY WINDS. HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO MIDDLE 90S OVER SOUTHEAST WYOMING WITH HIGHS BETWEEN 95 TO 105 OVER WESTERN NEBRASKA. LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... UPPER LEVEL RIDGE WILL TO FLATTEN TUESDAY AND WEDNESDAY AS THE CENTER OF THE UPPER LEVEL HIGH SHIFTS INTO THE SOUTHEAST CONUS. THE FLATTENING RIDGE WILL ALLOW A WEAK COLD FRONT TO SHIFT ACROSS THE AREA LATE TUESDAY AND TUESDAY NIGHT...BRINGING DRYER AND SLIGHTLY COOLER AIR INTO THE FORECAST AREA. HIGH TEMPERATURES SHOULD BE SEVERAL DEGREES COOLER ACROSS THE NEBRASKA PANHANDLE BY WEDNESDAY BUT HIGH WILL STILL BE IN THE LOWER TO MID 90S. DRYER AIR WILL DECREASE THE CHANCES FOR THUNDERSTORMS THROUGH MUCH OF THE EXTENDED FORECAST PERIOD. BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AS THE COLD FRONT INTERACTS WILL MONSOONAL MOISTURE. STILL A FEW DAYS OUT...BUT BASED ON SLOW MOVING UPPER LEVEL FLOW AND PRECIPITABLE WATER ABOVE 1 INCH HEAVY RAIN MAY BE A CONCERN TUESDAY AFTERNOON EAST OF THE LARAMIE RANGE. CHANCES FOR THUNDERSTORMS WILL LINGER WEDNESDAY AFTERNOON ACROSS THE PANHANDLE AS AN UPPER LEVEL JET STREAK PROVIDES LIFT...BUT MOISTURE WILL BE LIMITED TO KEEP ANY THUNDERSTORM ACTIVITY ISOLATED. UPPER LEVEL RIDGE WILL AGAIN BEGIN TO BUILD ACROSS THE WESTERN CONUS LATE THIS WEEK AND INTO THE WEEKEND. GFS AND ECMWF IN RELATIVE GOOD AGREEMENT ALTHOUGH THE ECMWF DOES KEEP THE RIDGE AXIS SLIGHTLY FARTHER WEST. GFS ENSEMBLE RUNS WERE CLOSELY CLUSTERED GIVEN 5 TO 7 DAYS IN THE FUTURE. RIDGE WILL ALLOW TEMPERATURES TO ONCE AGAIN PUSH WELL ABOVE NORMAL WITH HIGHS FROM THE UPPER 80S AND 90S WEST AND 90S TO AROUND 100 EAST. CHANCES FOR PRECIPITATION WILL BEGIN TO INCREASE BY LATE IN THE WEEK AS MONSOONAL MOISTURE RETURNS ON THE BACKSIDE OF THE RIDGE. AVIATION...18Z TAF ISSUANCE... MAINLY VFR ACROSS THE FORECAST AREA THROUGH THE PERIOD WITH THE EXCEPTION OF THUNDERSTORM ACTIVITY. SCATTERED AFTERNOON THUNDERSTORMS OVER HIGHER ELEVATIONS OF WYOMING THIS AFTERNOON WITH ISOLATED THUNDERSTORMS INTO LOWER ELEVATIONS. ISOLATED THUNDERSTORMS EXPECTED IN THE NEBRASKA PANHANDLE LATE AFTERNOON AND EVENING. GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS WITH WIND GUSTS OF UP TO 50 MPH POSSIBLE. THUNDERSTORMS WILL WEAKEN SHORTLY AFTER SUNSET...WITH JUST SOME MID/UPPER LEVEL CLOUDS AND A FEW SHOWERS PERSISTING OVERNIGHT. FIRE WEATHER...FIRE WEATHER CONCERNS WILL REMAIN LOW THROUGH NEXT WEEK AS A PERSISTENT WEATHER PATTERN CONTINUES OVER THE AREA. STRONG HIGH PRESSURE WILL REMAIN OVER THE CENTRAL ROCKIES/CENTRAL PLAINS...ALLOWING SUBTROPICAL MOISTURE TO PUSH NORTHWARD ACROSS THE AREA. EXPECT A DAILY THREAT OF THUNDERSTORMS THROUGH AT LEAST WEDNESDAY WITH WETTING RAINS POSSIBLE. THE BEST CHANCE FOR WETTING RAINFALL WILL LIKELY BE SUNDAY AND MONDAY EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...LIEBL
Hazardous weather outlook, Jul 21, 4:52 PM MDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 452 PM MDT SAT JUL 21 2012 WYZ101>119-221245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 452 PM MDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WITH GUSTY WINDS AND BRIEF HEAVY RAIN. A FEW STRONGER THUNDERSTORMS MAY CONTAIN SMALL HAIL. THE FREQUENT LIGHTNING FROM THESE STORMS MAY ALSO AID IN PRODUCING FIRES...DUE TO VERY DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS MONSOON MOISTURE CONTINUES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-221245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 452 PM MDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT ISOLATED EVENING THUNDERSTORMS ARE POSSIBLE MAINLY IN THE NORTHERN PANHANDLE. GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE. A FEW STRONGER THUNDERSTORMS MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS MONSOON MOISTURE CONTINUES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX
In the hours before
Special weather statement, Jul 21, 5:05 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SAT JUL 21 2012
WYZ107-108-116>119-220000-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY
WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
505 PM MDT SAT JUL 21 2012
...THUNDERSTORM OUTFLOW BOUNDARY MOVING EASTWARD ACROSS LARAMIE
COUNTY...
AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM OUTFLOW BOUNDARY ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF CHUGWATER TO 6 MILES NORTH OF WHITAKER TO
7 MILES SOUTHWEST OF WHITAKER TO 6 MILES EAST OF FEDERAL TO CRYSTAL
LAKE CAMPGROUND TO 7 MILES NORTHEAST OF VIRGINIA DALE TO VIRGINIA
DALE...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED AS THIS OUTFLOW BOUNDARY PASSES
ACROSS YOUR LOCATION. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE
OUTFLOW BOUNDARY AND MAY AFFECT THE FRONTIER DAYS PARK AND
FESTIVITIES IN CHEYENNE AROUND 530 PM MDT PRODUCING WIND GUSTS TO 50
MPH AND LIGHT RAIN.
THE OUTFLOW BOUNDARY WILL BE NEAR...
WHITAKER AROUND 505 PM MDT.
NORTH CHEYENNE AROUND 525 PM MDT.
WARREN AF BASE AROUND 530 PM MDT.
FRONTIER PARK AROUND 535 PM MDT.
CHEYENNE AROUND 540 PM MDT.
SOUTH GREELEY HIGHWAY AND FOX FARM-COLLEGE AROUND 545 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 341 AND
368.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.
&&
LAT...LON 4100 10530 4114 10517 4124 10503 4133 10501
4150 10494 4175 10480 4178 10428 4136 10452
4123 10456 4113 10471 4099 10486 4099 10530
TIME...MOT...LOC 2259Z 270DEG 20KT 4171 10472 4150 10487
4134 10495 4124 10497 4115 10510 4101 10522
4089 10538
RUBINSpecial weather statement, Jul 21, 5:11 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 511 PM MDT SAT JUL 21 2012 WYZ117-118-220015- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 511 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 615 PM MDT... AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITAKER...OR 16 MILES NORTH OF CHEYENNE... MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WHITAKER AROUND 515 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 13 AND 43. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4162 10490 4142 10439 4115 10486 4120 10517 TIME...MOT...LOC 2312Z 223DEG 12KT 4137 10487 RUBIN
Special weather statement, Jul 21, 5:14 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 514 PM MDT SAT JUL 21 2012 WYZ106>108-220015- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 514 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 615 PM MDT... AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GRAYROCKS RESERVOIR AROUND 540 PM MDT. FORT LARAMIE NATIONAL HISTORIC SITE AROUND 615 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4239 10465 4197 10438 4194 10490 4204 10495 TIME...MOT...LOC 2314Z 240DEG 16KT 4203 10482 RUBIN
Special weather statement, Jul 21, 5:29 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 529 PM MDT SAT JUL 21 2012 NEZ095-096-WYZ102-108-220030- GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE- 529 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...SOUTHEASTERN NIOBRARA AND EXTREME NORTHEASTERN GOSHEN COUNTIES UNTIL 630 PM MDT... AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF HARRISON...OR 21 MILES EAST OF LUSK...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL TRACK EAST ALONG HIGHWAY 20 BETWEEN VAN TASSELL AND HARRISON THROUGH 615 PM MDT. THIS STORM WILL BE NEAR... HARRISON AROUND 605 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4294 10372 4241 10371 4261 10416 4277 10417 TIME...MOT...LOC 2328Z 266DEG 12KT 4266 10405 RUBIN
Special weather statement, Jul 21, 5:54 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SAT JUL 21 2012
WYZ102-107-108-220100-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
554 PM MDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PLATTE...EXTREME
SOUTHEASTERN NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 700 PM
MDT...
AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT LARAMIE NATIONAL HISTORIC SITE...OR 22
MILES NORTHEAST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THE STORM WILL CROSS HIGHWAY 26 JUST WEST OF FORT LARAMIE THROUGH
610 PM MDT.
THIS STORM WILL BE NEAR...
FORT LARAMIE AROUND 600 PM MDT.
HWY 85 AT DRY RAWHIDE CREEK AROUND 625 PM MDT.
PRAIRIE CENTER AROUND 655 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4249 10455 4262 10420 4227 10405 4217 10462
4225 10468
TIME...MOT...LOC 2354Z 235DEG 23KT 4224 10457
RUBINSpecial weather statement, Jul 21, 6:13 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 613 PM MDT SAT JUL 21 2012 NEZ002-095-220115- DAWES NE-NORTH SIOUX NE- 613 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND WESTERN DAWES COUNTIES UNTIL 715 PM MDT... AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...OR 30 MILES EAST OF LUSK...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL AMOUNTS UP TO ONE INCH PER HOUR MAY BE OCCURRING WITH THE STORM...ESPECIALLY ALONG AND SOUTH OF HARRISON. THIS STORM WILL BE NEAR... RURAL CENTRAL SIOUX COUNTY THROUGH 715 PM MDT RURAL NORTHERN SIOUX COUNTY THROUGH 715 PM MDT RURAL NORTHEASTERN SIOUX COUNTY THROUGH 715 PM MDT RURAL WESTERN DAWES COUNTY THROUGH 715 PM MDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4251 10340 4253 10392 4275 10405 4301 10355 TIME...MOT...LOC 0012Z 242DEG 19KT 4265 10387 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:13 PM MDT | Special Weather Statement | CYS | Sioux | 62 min |
| Jul 21, 6:39 PM MDT | Special Weather Statement | CYS | Banner, Kimball | 51 min |
| Jul 22, 5:43 PM MDT | Special Weather Statement | CYS | Sioux | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.